Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 147, NWS Hastings, NE

June 9, 2011Greeley County, Valley County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 9, 2011, 8:14 AM CDT for Greeley County, Valley County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 8:14 AM CDT (13:14 UTC)
Expired
Jun 9, 2011, 9:00 AM CDT
In force
46 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Greeley County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 147 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WUUS53 KGID 091314
SVRGID
NEC077-175-091400-
/O.NEW.KGID.SV.W.0147.110609T1314Z-110609T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
814 AM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GREELEY COUNTY IN CENTRAL NEBRASKA...
  EASTERN VALLEY COUNTY IN CENTRAL NEBRASKA...

* UNTIL 900 AM CDT

* AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTH OF ORD...AND MOVING NORTHEAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  ORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4161 9855 4145 9890 4155 9904 4175 9886
      4175 9877
TIME...MOT...LOC 1315Z 225DEG 16KT 4154 9891
WIND...HAIL <50MPH 1.00IN

$$
JCB
2 follow-up statements
975 
WWUS53 KGID 091343
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
843 AM CDT THU JUN 9 2011

NEC175-091353-
/O.CAN.KGID.SV.W.0147.000000T0000Z-110609T1400Z/
VALLEY NE-
843 AM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VALLEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4164 9860 4160 9875 4173 9875
TIME...MOT...LOC 1343Z 225DEG 16KT 4163 9879

$$

NEC077-091400-
/O.CON.KGID.SV.W.0147.000000T0000Z-110609T1400Z/
GREELEY NE-
843 AM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GREELEY COUNTY UNTIL 900 AM CDT...

AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES EAST OF ORD...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN GREELEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4164 9860 4160 9875 4173 9875
TIME...MOT...LOC 1343Z 225DEG 16KT 4163 9879
WIND...HAIL <50MPH 1.00IN

$$
JCB
281 
WWUS53 KGID 091356
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
856 AM CDT THU JUN 9 2011

NEC077-091406-
/O.EXP.KGID.SV.W.0147.000000T0000Z-110609T1400Z/
GREELEY NE-
856 AM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREELEY COUNTY
WILL EXPIRE AT 900 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4164 9860 4160 9875 4173 9875
TIME...MOT...LOC 1356Z 225DEG 16KT 4173 9863

$$
JCB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:08 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 9, 6:08 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
608 AM CDT THU JUN 9 2011

.AVIATION...12Z KGRI TAF. A STRATUS DECK HAS TAKEN HOLD ACROSS THE
AREA AND SHOULD REMAIN THROUGH THE TAF VALID PERIOD. THE BIG
CHALLENGE WILL BE IN DETERMINING HOW LOW CEILINGS MAY FALL.
CURRENT MODEL PROJECTIONS GENERALLY SHOW MVFR CEILINGS THROUGH
MUCH OF THE DAY WITH A SLIGHT POSSIBILITY OF IFR CEILINGS AT
TIMES. HOWEVER...CEILINGS HAVE NOT LOWERED AS QUICKLY AS INDICATED
BY THE VARIOUS MODELS. THIS HAS CAST SOME DOUBT INTO THE CEILING
FORECAST AND HAVE RAISED CEILINGS SOME FROM THE PREVIOUS FORECAST.
THE CHANCE OF IFR CEILINGS WILL GREATLY INCREASE AFTER 00Z
THROUGH THE MID TO LATE EVENING HOURS. THERE WILL ALSO BE A CHANCE
OF A BRIEF SHOWER OR WEAK THUNDERSTORM EARLY THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT THU JUN 9 2011/

DISCUSSION...CHALLENGES FOR THE NEXT 48-72 HOURS REMAIN MUCH THE
SAME...PRECIPITATION CHANCES/THUNDERSTORMS AND POTENTIALLY TRICKY
HIGH TEMPERATURES...ESPECIALLY TODAY. WANT TO EMPHASIZE OFF THE
TOP THAT THE OVERALL COVERAGE OF RAIN/THUNDERSTORMS TODAY IS NOT
LOOKING ALL THAT PROMISING...ESPECIALLY SOUTH OF INTERSTATE 80.

08Z OBJECTIVE SFC ANALYSIS REVEALS THE CWA SANDWICHED BETWEEN A
1025MB HIGH ALONG THE ND/CANADA BORDER...AND A 1002MB LOW IN THE
OKLAHOMA PANHANDLE. A FAIRLY SHARP QUASI-STATIONARY FRONT EXTENDED
EAST-NORTHEAST FROM THE LOW TO NORTHEAST KANSAS. NORTH OF THIS
BOUNDARY THE ENTIRE CWA IS EXPERIENCING NORTHEAST BREEZES OF 10-20
MPH WITH HIGHER GUSTS...AND TEMPS RANGE FROM THE LOW 50S NORTHWEST
TO UPPER 60S SOUTHEAST. ALOFT...WATER VAPOR SATELLITE IMAGERY AND
SHORT TERM MODEL DATA REVEALED TWO KEY LOW PRESSURE SYSTEM...ONE A
LEAD SHORTWAVE WORKING OUT OF UT INTO CO...AND A PARENT...STRONG
CLOSED H5 LOW CHURNING EAST-SOUTHEAST ACROSS ID. IN THE LOW
LEVELS...LATEST RUC ANALYSIS DEPICTS A FAIRLY SHARP H85 FRONT
BISECTING THE SOUTHEAST CWA...WITH AN EXIT REGION OF A 35-50KT LLJ
AIMED MAINLY INTO SOUTHEAST NEB AND NORTHEAST KANSAS. SLIGHTLY
HIGHER...DECENT MOISTURE ADVECTION WAS ALSO NOTED AT H7...BUT WITH
THE BEST MID LEVEL MOISTURE CENTERED FROM NORTHEAST KS INTO
CENTRAL IA. NEEDLESS TO SAY...AS OF 09Z...HARDLY A SPRINKLE HAS
FALLEN IN THE CWA SO FAR TONIGHT...WHILE ISOLATED SEVERE
THUNDERSTORMS HAVE FLARED UP ACROSS EASTERN NEBRASKA AND FAIRLY
WIDESPREAD STRONG TO SEVERE STORMS ACROSS CENTRAL/SOUTHERN IA. IN
SHORT...DESPITE THE PRESENCE OF 1000-2000 J/KG MUCAPE
OVERHEAD...LACK OF PRONOUNCED LOW-MID LEVEL CONVERGENCE AND WARM
MID LEVEL TEMPS ESPECIALLY ACROSS THE SOUTHERN 1/2 OF THE CWA HAS
THUS FAR KEPT THE PREVIOUSLY FORECAST LIKELY OVERNIGHT POPS
ACROSS NEB ZONES FROM PANNING OUT. THAT BEING SAID...AS OF
0945Z...THE FIRST SIGNS OF ISOLATED SHOWER/POSSIBLE THUNDERSTORM
DEVELOPMENT IS FINALLY STARTING TO SHOW HINTS OF TAKING
PLACE...MAINLY ACROSS THE NORTH.

HEADING INTO THE DAYLIGHT HOURS...THE MILLION DOLLAR QUESTION IS
HOW MUCH CONVECTION WILL BE ABLE TO TAKE OFF IN THE NEXT 3-6
HOURS. LEANING ON A BLEND OF THE LATEST HRRR...RUC...AND 4 KM WRF-
NMM...CERTAINLY THE FAR NORTHEAST FEW COUNTIES OF THE CWA STAND
THE BEST CHANCE OF SEEING POTENTIALLY STRONG THUNDERSTORMS THIS
MORNING...POSSIBLY EVENTUALLY EXPANDING TO OTHER COUNTIES MAINLY
NORTH OF INTERSTATE 80. HOWEVER...CONSIDERABLE CIN IN THE H85-H7
LAYER HAS ME REALLY THINKING THAT THE VAST MAJORITY OF THE AREA
WILL STRUGGLE TO SEE MUCH OF ANYTHING THROUGH THE MORNING
HOURS...MAKING THE CURRENTLY ADVERTISED 20-50 POPS POTENTIALLY
OVERDONE.

LOOKING AT THE BIG PICTURE...THE MAIN PLAYER FOR LARGE SCALE
FORCING TODAY IS THE LEAD SHORTWAVE CURRENTLY OVER CO...WHICH WILL
SCOOT DIRECTLY ACROSS THE REGION TODAY INTO THIS EVENING AS THE
PARENT CLOSED H5 LOW TO THE NORTHWEST MOVES TO ALONG THE MT/WY
BORDER BY 06Z TONIGHT. AS THIS OCCURS...THE WEAK SFC LOW CURRENTLY
TO THE SOUTHWEST WILL RIDE NORTHEAST UP THE STATIONARY
FRONT...REACHING A POSITION NEAR THE NE/IA/KS/MO BORDER
INTERSECTION BY 06Z. THE EXACT TRACK OF THIS LOW IS CRITICAL TODAY
REGARDING ANY POSSIBLE SURFACE BASED SEVERE THREAT...AS THE 06Z
NAM DEPICTS A QUITE UNSTABLE AIRMASS WITH 0-1 KM MLCAPE OF AROUND
2000 J/KG TRYING TO POKE INTO THE FAR SOUTHEAST CWA FROM AROUND
HEBRON TO BELOIT THIS AFTERNOON...WITH WEAK CAPPING AND AT LEAST
40KT OF DEEP LAYER SHEAR. FORTUNATELY...THE GENERAL CONSENSUS OF
SEVERAL MODELS IS TO KEEP THIS THREAT FOR SFC BASED SUPERCELLS
JUST TO THE EAST OF THE CWA ACROSS NORTHEAST KS/SOUTHEAST
NEB...AND AGREE WITH THE SPC DAY 1 OUTLOOK KEEPING THE SLIGHT RISK
JUST OUTSIDE THE CWA. A FEW OF THE FAR SOUTHEAST COUNTIES WILL
NEED TO BE WATCHED VERY CLOSELY TODAY HOWEVER DEPENDING ON EXACTLY
WHERE THE INSTABILITY AXIS SETS UP...BECAUSE ANY SUPERCELLS COULD
EASILY PRODUCE VERY LARGE HAIL AND EVEN AN ISOLATED TORNADO.
OTHERWISE...THE VAST MAJORITY OF THE CWA WILL REMAIN IN THE COOLER
AIR NORTH/NORTHWEST OF THE SFC LOW...WITH CONTINUED NORTHERLY
WINDS AND SUPPOSEDLY THE DEVELOPMENT OF WIDESPREAD LOW STRATUS AS
THE DAY WEARS ON...SOME OF WHICH IS ALREADY STARTING TO SHOW ITS
HAND ON A PATCHY BASIS. GIVEN CONTINUED PRONOUNCED CAPPING IN THE
H85-H7 LAYER ESPECIALLY SOUTH OF INTERSTATE 80...WILL FOCUS THE
HIGHEST POPS IN THE 50-60 RANGE NORTH OF I-80 TODAY...WITH CURRENT
LOWER POPS ACROSS SOUTHERN ZONES STILL LIKELY OVERDONE. WITH
ELEVATED CAPE ACROSS NORTHERN AREAS AVERAGING 500-1000 J/KG ANY
STRONGER STORMS COULD PRODUCE NICKEL TO QUARTER SIZE HAIL...BUT
EXPECT THAT WOULD BE THE EXTENT OF THE SEVERE WEATHER THREAT. AT
THE VERY LEAST...AT LEAST EXPECT ISOLATED/SCATTERED RAIN SHOWERS
TO INCREASE IN COVERAGE SOMEWHAT AS THE FORCING FROM THE SHORTWAVE
INCREASES THIS AFTERNOON INTO THIS EVENING...AND WILL MAINTAIN
SOME 50-60 POPS IN THE FAR NORTH AND EAST THIS EVENING BEFORE
TAPERING DOWN AFTER MIDNIGHT. HOWEVER...THE NAM SHOWS A NEW AREA
OF SHOWERS/AT LEAST ISOLATED THUNDER TRACKING ACROSS THE SOUTHERN
CWA/MAINLY KS ZONES/ LATE TONIGHT IN AN AREA OF H7 FRONTOGENESIS
AS FORCING FROM THE MAIN MID LEVEL LOW ENTERING SD INCREASES...AND
AGAIN A FEW STRONG TO MARGINALLY SEVERE STORMS WITH A HAIL THREAT
IS POSSIBLE.

AS FOR TEMPS TODAY...IT HAS BEEN MENTIONED SEVERAL TIMES HOW THERE
IS CONSIDERABLE BUST POTENTIAL DEPENDING ON TWO MAIN
FACTORS...WILL STRATUS BE AS WIDESPREAD AS FORECAST...AND WILL THE
FRONT TRY TO PUSH NORTHWARD INTO SOUTHEAST ZONES AND HOW FAR.
CONTINUED TO PLAY A MODEL CONSENSUS APPROACH WITH OVERALL LITTLE
CHANGE FROM PREV FCST...ALTHOUGH DID BUMP UP FAR SOUTHEAST
COUNTIES ESPECIALLY FROM HEBRON TO OSBORNE SEVERAL DEGREES INTO THE MID
70S TO LOW 80S...WHILE THE MAJORITY OF THE CWA ONLY TOPS OUT IN
THE 60S...AND MAYBE NOT EVEN 60 FROM THE LEXINGTON TO ORD
CORRIDOR. AGAIN THOUGH...IF CLOUDS ARE NOT AS WIDESPREAD AS THEY
SHOULD BE...THE FCST HIGHS COULD END UP TOO COOL.

OVERNIGHT TONIGHT...ALONG WITH THE SMALL RISK FOR
SHOWERS/THUNDERSTORM...ADDED A MENTION OF PATCHY DRIZZLE AND FOG
CWA-WIDE WITH THE NAM DEPICTING CONSIDERABLE SATURATION IN THE
BOUNDARY LAYER AND AT LEAST MARGINAL TURBULENT MIXING...AND MET/MAV
GUIDANCE AT LEAST HINTING AT LIGHT VSBY RESTRICTIONS ALTHOUGH
CERTAINLY NOT ANTICIPATING A DENSE FOG EVENT AT THIS POINT. KEPT
LOWS TONIGHT SLIGHTLY ABOVE MET/MAV CONSENSUS GIVEN WIDESPREAD
STRATUS.

GETTING INTO FRIDAY AND FRIDAY NIGHT...EXPANDED 20 POPS CWA-WIDE
DURING THE MORNING TO ACCOUNT FOR LINGERING SHOWER/ISOLATED
THUNDERSTORM SOUTH POSSIBILITY AS THE MAIN FORCING FROM THE
DAKOTAS MID LEVEL LOW MOVES ACROSS...BUT KEPT FRIDAY AFTERNOON DRY
AS LARGE SCALE SUBSIDENCE TAKES OVER. CERTAINLY ANY SEVERE THREAT
FRIDAY WILL FOCUS WELL EAST/SOUTH OF THE CWA ALONG AN AXIS FROM
IOWA TO OKLAHOMA. AM KEEPING WITH THE THEME OF FRIDAY STARTING OUT
CLOUDY/POTENTIALLY A BIT FOGGY BUT CLOUDS GRADUALLY CLEARING AT
LEAST PARTIALLY FROM WEST- EAST AS THE DAY PROGRESSES. GIVEN
CONSIDERABLE CLOUDS FOR AT LEAST THE FIRST PART OF THE DAY
HOWEVER...LOWERED HIGHS A SOLID 4-6 DEGREES PER LATEST
MODEL/GUIDANCE CONSENSUS...NOW PUTTING MOST AREAS ONLY IN THE LOW-
MID 70S. ON FRIDAY NIGHT...A SFC RIDGE AXIS CENTERED OVER THE
DAKOTAS EXTENDS DOWN INTO THE CWA...PROVIDING LIGHT BREEZES. WITH
THE EXPECTATION OF AT LEAST MOSTLY CLEAR SKIES...IN COMBO WITH THE
RIDGE AXIS...LOWERED FRIDAY NIGHT LOWS 2-3 DEGREES ON
AVERAGE...PUTTING MOST COUNTIES DOWN IN THE LOW 50S...WITH UPPER
40S CERTAINLY NOT OUT OF THE QUESTION ESPECIALLY NORTHWEST.

FOR SATURDAY...LATEST TRENDS APPEAR TO BE TO SLOW THE DEPARTURE OF
THE LOW LEVEL RIDGE AXIS AND RESULTANT RETURN OF ANY MEANINGFUL
INSTABILITY TO THE CWA. AS A RESULT...KEPT MORNING HOURS DRY...AND
TRIMMED AN AFTERNOON 20 POP TO ONLY SOUTHWEST ZONES...MAINLY WEST
OF A LEXINGTON-OSBORNE LINE. WITH ONLY MEAGER INSTABILITY NOTED IN
THE 06Z NAM...NOT EXPECTING ANY SEVERE WEATHER SATURDAY AFTERNOON
WITH THE MAIN INSTABILITY AXIS WRAPPING FROM SOUTHERN KANSAS
NORTHWESTWARD INTO THE FRONT RANGE. GIVEN WEAK MIXING FOR MUCH OF
THE DAY BEFORE RETURN FLOW ESTABLISHES LATER IN THE DAY...LOWERED
HIGHS 4-5 DEGREES ON AVERAGE...NOW KEEPING MOST AREAS ONLY MID-
UPPER 70S AT BEST.

ONLY CHANGE TO SATURDAY NIGHT WAS TO MAKE A COSMETIC RAISING OF
CWA-WIDE POPS FROM 30 TO 40...ALTHOUGH LATEST MODEL RUNS AND
ESPECIALLY SREF SUGGESTS THAT THESE MAY NEED RAISED INTO LIKELY
TERRITORY IN UPCOMING SHIFTS WITH DECENT FORCING FROM PROGRESSIVE
MID LEVEL WAVE.

WITH PLENTY TO PONDER IN THE NEXT FEW DAYS...MADE NO CHANGES
BEYOND SATURDAY NIGHT...ALTHOUGH 00Z ECMWF CONTINUES TO SHOW OFF
AND ON THUNDERSTORM CHANCES INTO MID WEEK...WITH DAILY HIGHS
MAINLY IN THE 80S...MAYBE SOME 90S ESPECIALLY KS ZONES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

FCST DISCUSSION...PFANNKUCH
Hazardous weather outlook, Jun 9, 5:37 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
537 AM CDT THU JUN 9 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
101200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
537 AM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

CHANCES FOR AT LEAST ISOLATED THUNDERSTORMS EXIST ACROSS THE
ENTIRE OUTLOOK AREA TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...A FEW STRONG TO MARGINALLY SEVERE STORMS COULD
PRODUCE NICKEL TO QUARTER SIZE HAIL. IN ADDITION...THERE IS AN
OUTSIDE CHANCE FOR A MORE SIGNIFICANT ISOLATED SEVERE STORM LATE
THIS AFTERNOON INTO EARLY THIS EVENING FOR AREAS MAINLY EAST OF A
LINE FROM GENEVA NEBRASKA TO OSBORNE KANSAS. IF ANY STORMS ARE
ABLE TO DEVELOP HERE...THEY COULD PRODUCE HAIL UP TO GOLF BALL
SIZE AND WIND GUSTS IN EXCESS OF 60 MPH...ALTHOUGH THE BETTER
CHANCES FOR THESE SEVERE STORMS WILL FOCUS JUST EAST OF THE
OUTLOOK AREA. AFTER DARK TONIGHT...THERE REMAINS A SLIGHT CHANCE
OF A FEW STRONG TO MARGINALLY SEVERE STORMS ACROSS THE OUTLOOK
AREA...WHICH COULD PRODUCE NICKEL TO QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STRONG THUNDERSTORMS COULD LINGER AFTER SUNRISE FRIDAY
MORNING MAINLY ACROSS NORTH CENTRAL KANSAS...CAPABLE OF NICKEL
SIZE HAIL.

THEREAFTER...THUNDERSTORM CHANCES RETURN TO LOCATIONS GENERALLY
WEST OF A LINE FROM LEXINGTON NEBRASKA TO OSBORNE KANSAS ON
SATURDAY AFTERNOON...WITH PERIODIC THUNDERSTORM CHANCES AFFECTING
THE ENTIRE OUTLOOK AREA BETWEEN SATURDAY NIGHT AND TUESDAY NIGHT.
ALTHOUGH SPECIFICS REGARDING THE SEVERE WEATHER THREAT BETWEEN
SATURDAY NIGHT AND TUESDAY NIGHT ARE UNCLEAR AT THIS TIME...AT
LEAST A FEW STRONG TO SEVERE STORMS APPEAR POSSIBLE...ALONG WITH
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY INTO TONIGHT ON AN ISOLATED
BASIS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Local storm report, Jun 9, 7:17 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
717 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HAIL             ARCADIA                 41.42N 99.13W
06/09/2011  M0.75 INCH       VALLEY             NE   EMERGENCY MNGR

&&

JCB
Special weather statement, Jun 9, 7:18 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
718 AM CDT THU JUN 9 2011

NEZ039-091245-
VALLEY NE-
718 AM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR VALLEY COUNTY UNTIL 745 AM CDT...

AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARCADIA...OR 11 MILES SOUTHWEST OF ORD...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ORD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4174 9881 4165 9875 4159 9875 4139 9902
      4139 9910 4145 9922 4148 9922 4175 9891
TIME...MOT...LOC 1218Z 223DEG 26KT 4149 9903

PFANNKUCH
Special weather statement, Jun 9, 7:47 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
747 AM CDT THU JUN 9 2011

NEZ039-040-091315-
GREELEY NE-VALLEY NE-
747 AM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VALLEY AND NORTHERN
GREELEY COUNTIES UNTIL 815 AM CDT...

AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF ORD...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPALDING...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4173 9828 4170 9829 4150 9883 4165 9901
      4175 9886 4175 9830
TIME...MOT...LOC 1247Z 233DEG 38KT 4163 9878

JCB
Local storm report, Jun 9, 8:02 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
802 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HAIL             ORD                     41.60N 98.93W
06/09/2011  M0.75 INCH       VALLEY             NE   EMERGENCY MNGR

&&

JCB
Special weather statement, Jun 9, 8:06 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
806 AM CDT THU JUN 9 2011

NEZ039-040-091345-
GREELEY NE-VALLEY NE-
806 AM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VALLEY AND NORTHWESTERN
GREELEY COUNTIES UNTIL 845 AM CDT...

AT 805 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF ORD...MOVING NORTHEAST AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ORD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4174 9859 4141 9888 4151 9908 4174 9891
TIME...MOT...LOC 1307Z 213DEG 23KT 4154 9891

JCB
Local storm report, Jun 9, 8:09 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
809 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     HAIL             9 NW GREELEY            41.64N 98.65W
06/09/2011  E0.75 INCH       GREELEY            NE   PUBLIC

            DIME TO PENNY SIZE HAIL

&&

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:27 AM CDTSpecial Weather StatementGIDValley33 min
Jun 9, 7:18 AM CDTSpecial Weather StatementGIDValley27 min
Jun 9, 7:47 AM CDTSpecial Weather StatementGIDGreeley28 min
Jun 9, 7:52 AM CDTSevere Thunderstorm WarningGIDGreeley, Valley23 min
Jun 9, 8:06 AM CDTSpecial Weather StatementGIDValley39 min
Jun 9, 8:56 AM CDTSpecial Weather StatementGIDValley34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.